MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 3, TAPER 12/14; AVENIR MULLER STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 3, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive yet the device, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side.Subsequently the patient suffered traumatic fall and periprosthetic fracture of the proximal femur.The patient underwent a revision surgery.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that patient underwent an initial total hip arthroplasty on (b)(6) 2021.Subsequently the patient suffered traumatic fall and periprosthetic fracture of the proximal femur.The patient underwent a revision surgery on (b)(6) 2021.Harm: s3 - bone fracture hazardous situation: patient's anatomy is exposed to excessive external forces postoperatively.2.Review of received data: no medical data relevant to the case has been received.It was reported that the patient fell and sustained a peri prosthetic fracture of the proximal femur.This was a traumatic peri prosthetic fracture.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.3.Product evaluation: no product was returned as it was discarded; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.No ncr with a potential correlation to the reported event was found.5.Conclusion: it was reported that patient underwent an initial total hip arthroplasty on (b)(6) 2021.Subsequently the patient suffered traumatic fall and periprosthetic fracture of the proximal femur.The patient underwent a revision surgery on (b)(6) 2021.Neither x-rays, operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore the condition of the component(s) is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Additionally it was reported that the patient fell and sustained a periprosthetic fracture of the proximal femur.This was a traumatic periprosthetic fracture.Based on the available information the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to confirm the reported bone fracture and were not able to identify a specific root cause for this.However, based on the reported information the most likely root cause for the reported event is the patient's fall and not related to the device.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 3, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12539519
Report Number0009613350-2021-00497
Device Sequence Number4231737
Product Code LZO
UDI-Device Identifier00889024590953
UDI-Public00889024590953
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number01.06010.003
Device Lot Number3059932
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/31/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown